The Mathematical Institute, University of Oxford, Eprints Archive

Boundary-driven instability

Maini, P. K. and Myerscough, M. R. (1997) Boundary-driven instability. Applied Mathematics Letters, 10 (1). pp. 1-4.



We analyse a reaction-diffusion system and show that complex spatial patterns can be generated by imposing Dirichlet boundary conditions on one or more of the reactant concentrations. This pattern persists even when the homogeneous steady state with Neumann conditions is stable.

Item Type:Article
Uncontrolled Keywords:Turing systems; Pattern formation; Environmental instability; Asymmetry
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:453
Deposited By: Philip Maini
Deposited On:06 Dec 2006
Last Modified:29 May 2015 18:22

Repository Staff Only: item control page